Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

July 3, 2021Hillsborough County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 3, 2021, 12:21 PM EDT for Hillsborough County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 12:21 PM EDT (16:21 UTC)
Expired
Jul 3, 2021, 1:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 7 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS82 KTBW 031621
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1221 PM EDT Sat Jul 3 2021
 
FLZ151-155-251-255-031700-
Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL-
Inland Hillsborough FL-
1221 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MANATEE AND SOUTH
CENTRAL HILLSBOROUGH COUNTIES UNTIL 100 PM EDT...

At 1220 PM EDT, Doppler radar was tracking a shower with strong 
winds near Memphis, or 7 miles north of Palmetto, moving east at 30 
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greater Sun Center, Ruskin, Little Manatee River State Park, Wimauma,
Sun City Center and Boyette.

LAT...LON 2759 8260 2768 8259 2783 8225 2761 8221
TIME...MOT...LOC 1620Z 256DEG 26KT 2764 8256 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 8:34 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 3, 8:34 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
834 AM EDT Sat Jul 3 2021

.UPDATE...
The day is starting out pretty soggy across the Nature Coast. A
boundary is draped across the region, helping to boost ascent and
keep convection going. Farther to the south, morning coastal
convection is also beginning to get underway with deep southwesterly
flow and warm SSTs. Today's primary questions: will the boundary
continue to sink a bit farther south? Will outflow boundaries be
able to overcome the stronger SW flow and propagate from the NW to
SE? Either way, it doesn't yield much change to the current
forecast; it just may mean that some locations a bit farther south
could see additional convection if this occurs.

As far as today's environment is concerned, there are no indications
that severe weather is likely. Both the current 12Z sounding that is
underway and model-based soundings show a saturated column, with PW
values exceeding 2 inches. MLCAPE values have already reached 1500-
2000 j/kg and the CIN has all but disappeared. Low and mid-level
lapse rates are pretty weak though, around 5.5-6 C/km. While they
may steepen some this afternoon, probably not a ton. The day is
starting out with just a little bit of bulk shear across the
northern half of the area, but its still not very strong (20-25kts).
More than anything, this seems to be helping to sustain the
convection up north in this environment.

So overall, today looks to support pretty typical summertime
convection, albeit a bit more widespread across the northern half of
our area. What is mostly showery convection to start will likely
transition more so to thunderstorms over the next few hours. This is
in good agreement with the current forecast.

&&

.AVIATION...
Deep WSW flow and ample instability continues to support mostly
showers in the vicinity of northern terminals. If and when storms
pass over, brief categorical reductions may occur. As the day
progresses, showers should transition more so to thunderstorms with
a more favorable environment this afternoon. The bulk of the storms
are most likely to push inland, but this is less certain for
northern terminals specifically, and not certain enough to remove
mention for the afternoon at this time.

&&

.MARINE...
Scattered to numerous showers and thuderstorms across coastal waters
from the Tampa Bay area northward continue through the morning and
into the afternoon with WSW flow and ample instability. This pattern
is expected to continue through tomorrow with the high pressure axis
to the south. The flow begins to transition on Monday, favoring the
bulk of the storms over land. As we go into Tuesday and Wednesday
the latest track brings Elsa near FL early next week. There is some
uncertainty in the forecast but deteriorating conditions could be
moving into the coastal waters.

&&

.Preliminary Point Temps/PoPs...
TPA  87  79  89  78 /  70  40  30  20
FMY  90  76  92  76 /  20   0  10  10
GIF  86  75  90  75 /  70  20  40  30
SRQ  88  78  90  77 /  50  20  20  10
BKV  85  74  88  72 /  80  50  40  20
SPG  85  79  88  79 /  70  40  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Flannery

In the hours before

Special weather statement, Jul 3, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1221 PM EDT Sat Jul 3 2021

FLZ151-155-251-255-031700-
Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL-
Inland Hillsborough FL-
1221 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MANATEE AND SOUTH
CENTRAL HILLSBOROUGH COUNTIES UNTIL 100 PM EDT...

At 1220 PM EDT, Doppler radar was tracking a shower with strong
winds near Memphis, or 7 miles north of Palmetto, moving east at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greater Sun Center, Ruskin, Little Manatee River State Park, Wimauma,
Sun City Center and Boyette.

LAT...LON 2759 8260 2768 8259 2783 8225 2761 8221
TIME...MOT...LOC 1620Z 256DEG 26KT 2764 8256

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:19 PM EDTSpecial Marine WarningTBW26 min
Jul 3, 1:15 PM EDTAreal Flood AdvisoryTBWHardee, Highlands2 hr
Jul 3, 1:30 PM EDTSpecial Marine WarningTBW30 min
Jul 3, 1:32 PM EDTSpecial Weather StatementTBWCitrus43 min
Jul 3, 1:49 PM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas116 min
Jul 3, 2:40 PM EDTSpecial Weather StatementTBWHernando50 min
Jul 3, 2:54 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas51 min
Jul 3, 3:37 PM EDTSpecial Marine WarningTBW38 min
Jul 3, 3:48 PM EDTSpecial Weather StatementTBWManatee27 min
Jul 3, 3:57 PM EDTAreal Flood AdvisoryTBWHernando, Pasco2 hr
Jul 3, 4:26 PM EDTSpecial Weather StatementTBWHardee49 min
Jul 3, 4:49 PM EDTSpecial Weather StatementTBWHardee41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.